Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 24, 2006, 4:05 AM CDT for Zapata County, Texas. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2006, 4:05 AM CDT (09:05 UTC)
- Expired
- Sep 24, 2006, 5:30 AM CDT
- In force
- 85 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 4:24 AM CDT | FLASH FLOOD | Rio Bravo, TX | WATER UP TO THE TOPS OF CARS AND ENTERING HOMES IN THE COMMUNITIES OF RIO BRAVO AND EL CENIZO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5421 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 240906 FFWBRO TXC505-241030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 405 AM CDT SUN SEP 24 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... ZAPATA COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO * UNTIL 530 AM CDT * AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2664 9973 2674 9902 2746 9897 2745 10004 $$ PHILO
1 follow-up statement
000 WGUS74 KBRO 240942 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 441 AM CDT SUN SEP 24 2006 TXC505-241030- ZAPATA TX- 441 AM CDT SUN SEP 24 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR ZAPATA COUNTY... AT 436 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2664 9973 2674 9902 2746 9897 2745 10004 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 2:30 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 24, 2:30 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 AM CDT SUN SEP 24 2006 .DISCUSSION...MDLS CONTINUE TO SUGGEST THE ABILITY OF THE ATM OVR DEEP S TX TO FIRE STRONG CONVECTION TODAY THRU MON AM...AS A SLOW MVG COLD FRONT CUTS SLOWLY THRU THE MOIST AND UNSTABLE AMS. BRO 24.0000Z SOUNDING PLACES PWATS AT 2.13 INCH WITH 3146 J/KG OF CAPE. STABILITY INDICES PROJECTED IN THE WM SECTOR PRIOR TO FORCING SHOW CAPES OSCILLATING FM 2 TO 3K AND SIS FM -3 TO -6 AT TIMES. CURRENT EXCESSIVE RAFL PROGS FM HPC PLACE NRN RGV UNDER SLGT RISK OF RAFL TOTAL EXCEEDING 5 INCHES WITH ALL OF THE RGV BULLSEYED IN 1 TO 1.5 INCHES FM 12Z TDY UNTIL 12Z MON...ALSO SHOWING THE POSSIBILITY OF MCS DEVELOPING OVR ADJ GULF EARLY MON AM AND MVG BACK OVR RGV COASTAL AREAS OF CAMERON AND WILLACY 12Z MON THRU MON PM DUMPING 0.50 TO 1.00 INCH OF RAFL DURING THAT PD. CONVECTION JUST STARTING IN ZAPATA COUNTY NOW...WITH VIGOROUS CONVECTION JUST SOUTH OF SAT ALL NIGHT. THIS LINE OF CONVECTION HAS SLOWED DURING THE PAST HOUR...AND THIS SUGGESTS THE TIMING OF SFC FORCING MAY RETARD UNTIL MAX DESTABILIZATION LATER TDY...LEAVING THE POSSIBILITY FOR STRONG TO SVR TSTM DEVELOPMENT FOR OUR SUNDAY AFTERNOON. LATEST ANALYSIS OF STRONG CONVECTION SHOWS AREA NOW JUST 30 MILES NORTH OF JIM HOGG COUNTY. GENERAL SPEED SOUTHWARD IS 18 KTS...BUT XPCT THIS TO SLOW WITH TIME...AS CF ENTERS MORE HOSTILE ENVIRONS. ONCE AGAIN...THIS RETARDS LIFT TO COINCIDE WITH MAX INSTABILITY AND MAY RESULT IN STRONG TSTM DEVELOPMENT W/HVY RAFL. WITH MDLS IN AGREEMENT ON 80 PERCENT POPS IN 1ST TWO PDS...FLASH FLOODING WILL NEED TO BE WATCHED CLOSELY TDY AND TNGT. CURRENT FFG SUGGESTS ANY TOTALS DURING ONE HOUR OF MORE THAN 2.5 INCHES WILL CAUSE FLASH FLOODING...AND THIS FNT SHOULD ALLOW TRAINING AS IT SLOWS AND IGNITES ADDITIONAL CONVECTION TO ITS S AND SW. && .MARINE...WINDS HAVE DECREASED SOMEWHAT FOR NOW BUT SEAS OFFSHORE ARE STILL FAIRLY HIGH. AT 2AM BUOY 42020 REPORTED SOUTH SOUTHEAST WINDS AT 16 KNOTS AND SEAS OF 7 FEET WITH A PERIOD OF 8 SECONDS. A COLD FRONT APPROACHING FROM THE NORTH WILL SPREAD SHOWERS AND THUNDERSTORMS INTO THE COASTAL WATERS BEGINNING THIS MORNING AND LASTING INTO THE AFTERNOON. HEAVY RAIN WILL ACCOMPANY THESE STORMS ALONG WITH GUSTY WINDS. POST-FRONTAL NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ALONG WITH SEAS 6 TO 7 FEET ARE EXPECTED THIS EVENING INTO MONDAY MORNING. ACCORDINGLY...A SCA IS IN EFFECT FOR THIS TIME PERIOD. A RETURN TO GENERALLY DRIER CONDITIONS ALONG WITH LOWER WINDS AND SEAS IS FORECAST THROUGH THE END OF THE WEEK. && .AVIATION...MAINLY VFR CONDITIONS WITH SOUTHEAST WINDS AROUND 10 KNOTS WILL PREVAIL TONIGHT ALTHOUGH OCCASIONAL MVFR CEILINGS WILL OCCUR. THUNDERSTORMS ARE EXPECTED TO OCCUR THIS MORNING INTO THE AFTERNOON IN ASSOCIATION WITH A COLD FRONT MOVING SOUTH INTO THE RGV. HEAVY RAIN AND GUSTY WINDS...ALONG WITH REDUCED CEILINGS AND VISIBILITIES...CAN BE EXPECTED WITH THESE STORMS. WINDS WILL SHIFT TO THE NORTH TO NORTHEAST BY THIS EVENING BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 73 82 71 85 / 80 70 40 30 20 BROWNSVILLE 88 72 83 70 87 / 80 70 40 30 20 HARLINGEN 87 69 84 70 88 / 80 70 40 20 20 MCALLEN 86 69 85 69 89 / 80 40 30 20 20 RIO GRANDE CITY 83 65 82 67 90 / 80 40 10 20 10 SOUTH PADRE ISLAND 85 73 83 73 86 / 80 70 40 30 20 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155-170-175 18Z SUN THROUGH 12Z MON. FFA TXZ248>257 FM 1 PM THRU 7 AM MON. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 58/68
Hazardous weather outlook, Sep 23, 5:00 AM CDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT SAT SEP 23 2006 TXZ248>257-241100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS OF DEEP SOUTH TEXAS THROUGH NOON...AND ALL MARINE AREAS THROUGH 8 PM. THESE WIND AND SEA CONDITIONS WILL ALSO PRODUCE A HIGH RISK OF RIP CURRENTS TODAY FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL IS EXPECTED SUNDAY THROUGH MONDAY. ROADWAY PONDING AND FLOODING OF LOW LYING AREAS OF THE RIO GRANDE VALLEY CAN BE EXPECTED GENERALLY SUNDAY AFTERNOON THROUGH MONDAY MORNING. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE MARINE AREAS OF DEEP SOUTH TEXAS THROUGH TUESDAY...AS STRONG SOUTHERLY WINDS ARE EXPECTED PRIOR TO COLD FRONTAL PASSAGE SUNDAY AFTERNOON. NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS LATE SUNDAY THROUGH MONDAY. A HIGH RISK OF RIP CURRENTS ESPECIALLY DURING LOW TIDES IS ANTICIPATED FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA THROUGH THE PERIOD. MARINERS SHOULD BE AWARE THAT SEAS AND WINDS WILL ALWAYS BE HIGHER THAN FORECAST IN AND NEAR THUNDERSTORMS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:32 AM CDT | Marine Weather Statement | BRO | 11 hr | |
| Sep 24, 1:45 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Sep 24, 4:11 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 64 min |
| Sep 24, 4:24 AM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 96 min |
| Sep 24, 4:53 AM CDT | Special Marine Warning | BRO | 97 min | |
| Sep 24, 5:12 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 63 min |
| Sep 24, 5:45 AM CDT | Flash Flood Warning | BRO | Starr | 60 min |
| Sep 24, 5:48 AM CDT | Flash Flood Warning | BRO | Hidalgo, Kenedy, Willacy | 57 min |
| Sep 24, 6:02 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| Sep 24, 6:43 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 47 min |
| Sep 24, 7:29 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 31 min |
| Sep 24, 7:57 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Sep 24, 11:44 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.